• All threads and posts regarding Coronavirus COVID-19 can be found in our area specifically for Coronavirus COVID-19 discussion.

    You can directly access this area >here<.

Mum giving up

Purplegirl

Registered User
Feb 24, 2021
28
0
My mum is refusing to eat and wants to sleep all day. I was wondering if it could be the Donepezil doing this to her, she says she’s done and just wants to sleep and rolls her eyes and tuts. We have got a call with doc tomorrow, what do you think he will say? Kindest regards
 

karaokePete

Registered User
Jul 23, 2017
6,266
0
N Ireland
Tiredness and loss of appetite are listed as common side effects of Donepezil.

Apart from that the exertions of a dementia damaged brain that is working hard to make sense of it's state of confusion and simple old age may be factors.

I presume the weather is hot where you are and that too may induce lethargy and loss of appetite.

I know your mother is 83 so I would just wait to hear what the GP has to say.
 

karaokePete

Registered User
Jul 23, 2017
6,266
0
N Ireland
Another thought that occurred to me about the loss of appetite is 'portion size'.

There is an issue with some people with dementia about the amount of food they are given. Sometimes we are all given plates with too much food and we may just eat what we need and leave the rest. On occasion a person with dementia can no longer make the decision to act like this so that when they are given too much they just think "I can't eat all that" and they don't eat anything.

My wife reached that stage a while back and when I reduced the amount of food that I was serving on a plate she went from not eating anything to clearing her plate.
 

Canadian Joanne

Volunteer Moderator
Apr 8, 2005
17,217
0
67
Toronto, Canada
My mother went through a few sleeping phases. I felt it was her way of coping with her disease. If you can manage to coax her to have a few sips of fluids, that will be a little progress. But yes, contact the doctor.